How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, OB/GYN (Doctor)
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board Certified: Ob/Gyn & Preventive medicine, US Medical Graduate
18703594
Type Your OB GYN Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

my clitoris has retracted or disappeared

This answer was rated:

my clitoris has retracted or disappeared

Dr. Owen :

Hello, and I am pleased to help, use of my answers are for educational purposes only.

Dr. Owen :

How long have you been in Menopause, if you are in menopause?

Dr. Owen :

What medications, pills, herbs or creams/ ointments do you use?

Dr. Owen :

Hello and welcome

Customer:

haven't started menopause ... had hysteroscopy and D&C in April. Take supplements, fish oil, coq10, D, zinc, iodiral, curcumin

Dr. Owen :

okay

Dr. Owen :

Well since you have had a hysterectomy you can USE an Estrogen product such as Estrace or Vagifem and this should help the Atrophy that you are experiencing

Dr. Owen :

Estrogen is safe to use by itself since you do NOT have an uterus, and hence you are NOT at risk for developing uterine cancer.

Customer:

did NOT have a hysterectomy .. had a hysteroscopy.

Dr. Owen :

Oh, I see

Dr. Owen :

okay

Dr. Owen :

Well then you can use the Estrogen such as Vagifem but restrict its use to just 2 to 3 times per week, vice daily

Dr. Owen :

How long has this clitoris retraction been going on?

Customer:

Just noticed it.

Dr. Owen :

Because what is happening is you are having decreasing estrogen support to the vulva (clitoral) and vagina area

Dr. Owen :

You will start to notice thinning of the skin and retraction of your vaginal / vulva area

Dr. Owen :

Hence to try an help you can use Estrogen to help this - but since you Still have an uterus - you can only use it at most 2 to 3 times per week so that you do Not build up a thick lining in the uterus which can lead to hyperplasia within the uterus

Customer:

Hmm, okay. May pass on the estrogen for now. any other options.

Dr. Owen :

Vagifem is preferred as it does not absorbed as much as the other estrogen products

Dr. Owen :

Well you can try herbal products such as Black cohosh, Vitex, Chasteberry, Dong quai -

Dr. Owen :

these are available in most vitamin stores such as GNC and The Vitamin Shoppe

Dr. Owen :

What else may I help you with

Customer:

okay. That's it for now.

Dr. Owen :

Well come back if you have more questions

Dr. Owen :

Please click on EXCELLENT Service

Dr. Owen :

I am online daily - thank you and please ask for Dr Owen

Dr. Owen and other OB GYN Specialists are ready to help you